An iterative method for symmetric solutions and optimal approximation solution of the system of matrix equations \(A_{1}XB_{1} = C_{1}, A_{2}XB_{2} = C_{2}\). (English) Zbl 1134.65032

The symmetric solutions of the systems of matrix equations \(A_1XB_1=C_1\), \(A_2XB_2=C_2\) can not be easily obtained by applying matrix decompositions. The authors are proposing an iterative method to solve systems of matrix equations, where when the system of matrix equations is consistent, and its solution can be obtained within finite iterative steps, and its least-norm solution can be obtained by choosing a special kind of initial iterative matrix. Additionally, its optimal approximation solution to a given matrix can be derived by finding the least-norm symmetric solution of a new system of matrix equations \(A_1\hat XB_1=\hat C_1\), \(A_2\hat XB_2=\hat C_2\).
Finally, the author demonstrates the applicability of the proposed method on systems of matrix equations.


65F30 Other matrix algorithms (MSC2010)
15A24 Matrix equations and identities
65F10 Iterative numerical methods for linear systems
Full Text: DOI


[1] Mitra, S. K., The matrix equations \(AX =C, XB =D\), Linear Algebra Appl., 59, 171-181 (1984) · Zbl 0543.15011
[2] Mitra, S. K., A pair of simultaneous linear matrix equations \(A_1 XB_1=C_1\), and \(A_2 XB_2=C_2\) and a matrix programming problem, Linear Algebra Appl., 131, 107-123 (1990)
[3] Navarra, A.; Odell, P. L.; Young, D. M., A representation of the general common solution to the matrix equations \(A_1 XB_1=C_1\), and \(A_2 XB_2=C_2\) with applications, Comput. Math. Appl., 41, 929-935 (2001) · Zbl 0983.15016
[4] Bhimasankaram, P., Common solutions to the linear matrix equations \(AX =B, CX =D\), and \(EXF =G\), Sankhya Ser. A, 38, 404-409 (1976) · Zbl 0411.15008
[5] van der Woude, J. W., On the existence of a common solution \(X\) to the matrix equations \(A_i XB_j=C_{ ij } , (i,j)\)∈\(Γ\), Linear Algebra Appl., 375, 135-145 (2003) · Zbl 1037.15014
[6] Hestenes, M. R.; Stiefel, E., Methods of conjugate gradients for solving linear systems, J. Res. Nat. Bur. Stand., 49, 409-436 (1952) · Zbl 0048.09901
[7] Hestenes, M. R., Conjugate Direction Methods in Optimization (1980), Springer-Verlag: Springer-Verlag Berlin · Zbl 0421.49033
[8] Reid, J. K., On the method of conjugate gradients for the solution of large sparse systems of linear equations, (Reid, J. K., Large Sparse Sets of Linear Equations (1971), Academic Press: Academic Press New York), 231-254
[9] Young, D. M.; Jea, K. C., Generalized conjugate gradient acceleration of nonsymmetrizable iterative methods, Linear Algebra Appl., 34, 159-194 (1980) · Zbl 0463.65025
[10] Axelsson, O., Conjugate gradient type methods for unsymmetric and inconsistent systems of linear equations, Linear Algebra Appl., 29, 1-16 (1980) · Zbl 0439.65020
[11] Golub, Gene H.; Van Loan, Charles F., Matrix Computations (1996), John Hopkins University Press · Zbl 0865.65009
[12] Peng, Ya-Xin; Hu, Xi-Yan; Chang, Lei, An iteration method for the symmetric solutions and the optimal approximation solution of the matrix equation \(AXB =C\), Appl. Math. Comput., 160, 763-777 (2005) · Zbl 1068.65056
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.